After taking Zoloft for about 10 yrs. it seems that the effectiveness is wearing off and I have become overwhelmed and very depressed again. My doctor has suggested counseling and Celexa. She told me to stop the Zoloft (150mg/day) cold-turkey and start the Celexa immediately (20 mg/day for one week and then 40 mg/day). My last dose of Zoloft was Tuesday; today is Saturday and I am crying like crazy and still very depressed! Should I have weaned down on the Zoloft while I started the Celexa?
I have been taking 100 mg of zoloft for 9 years successfully until 4 months ago, when I became overwhelmed, had continuous panic attacks, diarrhea and had to leave work. My Dr. initially explained that you cannot become immune to zoloft, however, I later found out that you can become tolerant.(something that i felt should have been told to me from the onset). I am now being withdrawn from zoloft, and switched to lexepro, while taking 75 mg of zoloft and 10 mg of lexepro, with kolonopin twice daily as needed to assist with the withdrawal. I already feel a difference for the better, but am nervous, as next week I will again decreased to 50 mg of zoloft and 20 mg of lexepro. Any recommendations?
I have also heard reports of some doctors stating that "patients can not become immune or build tolerence to any SSRI medication."
That is by far the biggist load of **** I have ever heard come from a doctors mouth.
It is absolutly not true and I know of over 100 people on this forum alone (including myself) that experience habitual tolerance build up of AD medications.
In 16 years I have built tolerance to 9 different AD medications.
It just really upsets me when Doctors make statements like that because they haven't done their research. These are people we are supposed to trust to be fully informed.
(prancer) sorry your feeling so bad right now. You really need to get a new P-doc fast. This doctors advice to just have you abruptly stop taking a 150Mg dosage of Zoloft is completly obsurd.
Now if your dosage was only 50 or 75Mgs a day then a cold swap can be made to another med with very little taper. 150Mgs a day is too high a dosage to just cold swap.
The correct way to do this is to go down by 50Mg increments per week (before introducing the Celexa) Then on the third week when your down to 50Mgs a day of Zoloft, then you introduce the Celexa and dump the Zoloft.
It absolutly shocks me that I know this simple swap method to avoid withdrawl (withdrawal) and most doctors know nothing of it.
It really makes me question just how much these doctors know about these medications.
I have been searching the net for ages for answers, so I am wondering if anyone on here can answer my questions. I used to be citalopram 60mg for 7 years and all ok. Then last december my shrink stopped me cold, and put me on escitalopram 10mg which made me sick, then I was given a sertraline 50mg. Which I did not take for 3 weeks. withdrawal was not too bad, aparts from mood swings, weird feelings in my legs and agitation. Then then took my sertraline it gave me horrible feelings in my stomach, lack of appetite, insomnia, tingling feelings in legs, wretching, anxiety etc. 2 weeks later they upped it to 100mg, then the twitching started. Then 6 weeks after starting it, my GP put me back on citalopram 40mg. 1st 2 weeks ok, then bang. I became very aggitated, withdrawn, stomach probs, wierd anxiety, weird feeling in my legs, low appetite, insomnia, cold nite sweats. Now 10 weeks on, im getting bettert, but still got weird feelings in my legs, weird anxiety, twitches, and sometimes stomach probs. Can anyone let me know if they have had this, and how long it might last. All my GP says is its anxiety. Any help would very much apprecitated.
Maverick, you've posted on an older thread, which is probably why you didn't get much of a reply. I recommend you copy/paste your post into a new thread. You can do that by going to the main page of this forum (where all the questions are listed), and click on "post a question".
I am currently talking 100mg of Zoloft and have been on it for years. also I take 1 mg of Xanax and this is used during PMS times. also I take clonapin during this time as well.... however at times, pre PMS, I get this over wheleming, meanness. I get get just downright crazy. its like I am not myself at all and then I'll have my little "spells" as I call them and then once its over, thing are ok. but my behavior is not fair to my family. I have talked to my dr today to see about stopping the Zoloft and trying celexa. any advise on how to cut back to try the new drug?
You posted on an old thread...it would be best to start your own thread. On the top right of the page, you'll see a big orange button that says "post a question". Click on that and it will open a new thread for you. Most people skip over the older threads.
It's good that you talked to your doctor, that was the right move. As far as transitioning from the one med to another, there are different approaches...follow your doctor's lead. You can share in your new thread what the doctor is recommending, so we have a better idea.
I've was taking Zoloft too, and it worked great. But I have found that I have to change meds every couple of yrs. I do develop a tolerance and the drug I'm taking just slowly stops working. My doctor seems to understand this and doesn't act like it's a big deal. At times he slowly ands another drug or simply puts me on a new drug. I was on Zoloft and Cymbalta. He slowly adds a new drug as I reduce the one I have been taking. Now I am on Lexapro only and it's working great. but in a couple of years I may have to go back to Zoloft. After I've been off it awhile it works again. Just seems like any drug I'm on builds up a tolerance and stops working.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.